Massive haemorrhage after bivalirudin anticoagulation in two heart transplant patients

M. Tauron, P. Paniagua, C. Muñoz-Guijosa, S. Mirabet, J. M. Padró

Research output: Contribution to journalArticleResearchpeer-review

1 Citation (Scopus)

Abstract

Heparin-induced thrombopenia is a common autoimmune complication. It is a prothrombotic state due to the formation of antibodies against heparin/platelet factor 4 complexes. In this situation drugs other than heparin must be used for anticoagulation during extracorporeal circulation (bypass) surgery.Two cases of heart transplantation are presented in whom bivalirudin was used as an anticoagulant during the cardiopulmonary bypass. Severe bleeding complications were observed in both patients.The diagnosis of heparin-induced thrombopenia needs to be improved, as well as the development of protocols for using new drugs other than heparin. For this reason, we have reviewed current protocols and alternative therapies to heparin. © 2011 Sociedad Española de Anestesiología, Reanimación y Terapéutica del Dolor.
Original languageEnglish
Pages (from-to)407-410
JournalRevista Espanola de Anestesiologia y Reanimacion
Volume60
Issue number7
DOIs
Publication statusPublished - 1 Aug 2013

Keywords

  • Anticoagulation
  • Bivalirudin
  • Bleeding
  • Extracorporeal circulation
  • Heart transplant
  • Heparin-induced thrombopenia

Fingerprint

Dive into the research topics of 'Massive haemorrhage after bivalirudin anticoagulation in two heart transplant patients'. Together they form a unique fingerprint.

Cite this